Alert archive / Vermont / High Wind Watches in 2012
High Wind Watch 2, NWS Burlington, VT
NWS Burlington, VT issued this high wind watch at Oct 27, 2012, 4:15 PM EDT for 4 counties in New York; 11 counties in Vermont. It took effect at Oct 29, 2012, 8:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 4:15 PM EDT (20:15 UTC)
- In effect from
- Oct 29, 2012, 8:00 AM EDT
- Expired
- Oct 28, 2012, 3:39 AM EDT
- In force
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS71 KBTV 272015 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 415 PM EDT SAT OCT 27 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-280900- /O.NEW.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 415 PM EDT SAT OCT 27 2012 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING. * LOCATIONS...ALL OF VERMONT AND NORTHERN NEW YORK. * HAZARDS...STRONG TO POTENTIALLY DAMAGING WINDS. * WINDS...25 TO 35 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING...NORTHEAST WINDS WILL INCREASE DURING THE DAY MONDAY... BECOMING EASTERLY AND PEAKING FROM THE LATE EVENING THROUGH MIDNIGHT HOURS...THEN TRENDING SOUTHEASTERLY AND SLOWLY ABATING AFTER MIDNIGHT. * IMPACTS...STRONG WINDS WILL HAVE THE POTENTIAL TO DOWN TREES AND POWERLINES WITH WIDESPREAD POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
278 WWUS71 KBTV 280739 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 339 AM EDT SUN OCT 28 2012 VTZ004-007-011-016>019-282100- /O.UPG.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/ /O.NEW.KBTV.HW.W.0003.121029T1800Z-121030T1500Z/ ESSEX-CALEDONIA-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...RUTLAND... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 339 AM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS AND NORTHEAST KINGDOM OF VERMONT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 30 TO 40 MPH WITH GUSTS 60 TO 80 MPH. * TIMING...NORTHEAST WINDS WILL INCREASE THROUGHOUT MONDAY AND PEAK FROM THE EAST BETWEEN 5 PM AND 3 AM MONDAY NIGHT...BEFORE SLOWLY DECREASING ON TUESDAY MORNING. * IMPACTS...SCATTERED TO WIDESPREAD DOWNED TREES AND POWERLINES ARE LIKELY...RESULTING IN POWER OUTAGES. IN ADDITION MINOR STRUCTURAL DAMAGE TO POORLY CONSTRUCTED HOMES OR BUILDINGS IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. THESE STRONG WINDS COULD LEAD TO PROPERTY DAMAGE AND WIDESPREAD POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026>031-034-035-087-VTZ001>003-005-006-008>010-012-282100- /O.UPG.KBTV.HW.A.0002.121029T1200Z-121030T1200Z/ /O.NEW.KBTV.HW.W.0003.121029T1800Z-121030T1500Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-WASHINGTON- WESTERN ADDISON-ORANGE-WINDSOR- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... BURLINGTON...JOHNSON...STOWE...MONTPELIER...MIDDLEBURY... VERGENNES...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 339 AM EDT SUN OCT 28 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 11 AM EDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN NEW YORK...CHAMPLAIN VALLEY...AND CENTRAL AND NORTHERN VERMONT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST TO NORTHEAST 25 TO 35 MPH WITH GUSTS BETWEEN 50 AND 60 MPH ARE EXPECTED ACROSS THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. WIND GUSTS UP TO 70 MPH ARE POSSIBLE OVER THE EXPOSED HIGHER TERRAIN OF VERMONT AND NORTHERN NEW YORK. * TIMING...NORTHEAST WINDS WILL INCREASE THROUGHOUT MONDAY AND PEAK FROM THE EAST/NORTHEAST DIRECTION BETWEEN 5 PM AND 3 AM MONDAY NIGHT...BEFORE SLOWLY DECREASING ON TUESDAY MORNING. * IMPACTS...SCATTERED DOWNED TREES AND POWERLINES ARE LIKELY...ALONG WITH POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. THESE STRONG WINDS COULD LEAD TO PROPERTY DAMAGE AND WIDESPREAD POWER OUTAGES. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind watch went out at Oct 27, 3:48 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 27, 3:48 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 348 PM EDT SAT OCT 27 2012 .SYNOPSIS... INCREASING CONFIDENCE FOR VERY STRONG WINDS AND POTENTIALLY HEAVY RAINFALL ACROSS PORTIONS OF THE REGION MONDAY AFTERNOON INTO EARLY WEDNESDAY... A WEAK SURFACE COLD FRONT WILL PRODUCE SCATTERED SHOWERS TODAY...ALONG WITH COOLER TEMPERATURES ESPECIALLY ACROSS NORTHERN NEW YORK. THE THREAT FOR SHOWERS WILL CONTINUE ON SUNDAY ACROSS NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY. MEANWHILE...SANDY WILL APPROACH THE MID ATLANTIC COASTLINE BY MONDAY. THIS WILL RESULT IN VERY GUSTY WINDS ON MONDAY AFTERNOON INTO TUESDAY...ALONG WITH PERIODS OF RAIN. GUSTS TO HURRICANE FORCE WILL BE POSSIBLE...ALONG WITH POWER OUTAGES. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 215 PM EDT SATURDAY...FOG HAS BURNED OFF ACROSS EASTERN VERMONT. MAX TEMPERATURES FOR THIS AFTERNOON HAVE WARMED ABOVE THE PREVIOUS FORECAST IN SOME LOCATIONS...SO HAVE MADE SOME ADJUSTMENTS BASED ON LATEST SURFACE OBSERVATIONS. WILL ALSO DROP MENTION OF SHOWERS ACROSS THE SAINT LAWRENCE VALLEY FOR THE REMAINDER OF TODAY. && .SHORT TERM /8 PM THIS EVENING THROUGH SUNDAY NIGHT/... AS OF 420 AM EDT SATURDAY...VERY LITTLE CHANGE WITH REGARDS TO OVERALL TRACK OF SANDY AND IMPACTS ACRS THE NORTH COUNTRY. LATEST TRENDS SHOW SANDY COMING ASHORE IN CENTRAL NJ AROUND 00Z TUES...WHICH IS 6 TO 10 HOURS QUICKER THAN PREVIOUS FCSTS...BUT MAGNITUDE AND IMPACTS REMAIN VERY SIMILAR. THIS FASTER TIMING WL RESULT IN STRONGER WINDS AND PERIODS OF RAIN ARRIVING BY MONDAY AFTN ACRS SOUTHERN/CENTRAL VT AND EXPANDING TWD THE INTERNATIONAL BORDER BY EVENING. NEGATIVELY TILTED TROF ACRS THE OHIO VALLEY WL CAPTURE SANDY AND RETROGRADE THE SYSTEM BACK TWD THE MID ATLANTIC COASTLINE. OVERALL MODELS IN GOOD AGREEMENT WITH LARGE SCALE SYNOPTIC FEATURES WITH STRONG BLOCK DEVELOPING OVER THE NORTH ATLANTIC AND SANDY COMING ASHORE AROUND 00Z TUES. IN ADDITION...NAM/GEM AND GFS SHOW SFC LOW PRES NEAR 950MB...WHICH COMBINED WITH SFC HIGH PRES ACRS EASTERN CANADA WL CREATE AN EXTREME PRES GRADIENT ACRS OUR CWA WITH VERY GUSTY DOWNSLOPE WINDS. ANOMALIES FROM THE GFS ENSEMBLE MEAN ARE OFF THE CHARTS ASSOCIATED WITH THIS SYSTEM...SUGGESTING POTENTIAL HIGH IMPACTS. QUICK LOOK SHOWS HGHTS BTWN 6 AND 10 STD BLW NORMAL FROM 1000 TO 500MB WITH VERY SIMILAR VALUES FOR MSLP. IN ADDITION....THE U COMPONENT OF THE WINDS IS 4 TO 7 STD BLW NORMAL BTWN THE 925MB AND 850MB LEVEL....SUGGESTING THE POTENTIAL FOR A SIGNIFICANT SYSTEM WITH VERY GUSTY WINDS. BOTH NAM/GFS SHOW 85H WINDS OF 80 TO 95 KNTS DEVELOPING FROM SOUTH TO NORTH ACRS OUR CWA ON MONDAY AFTN...ALONG WITH 925MB WINDS OF 50 TO 60 KNTS. THE SYNOPTIC FEATURES AND POSITION OF SFC LOW PRES LOOKS VERY SIMILAR TO THE APRIL 16, 2007 EVENT...WHERE WIDESPREAD POWER OUTAGES OCCURRED ACRS THE NEK...WESTERN SLOPES...AND HIGHER TRRN OF THE DACKS WITH WINDS BTWN 55 AND 75 MPH. THIS TIME...SFC LOW PRES IS 10 TO 15MB STRONGER...BUT 925MB TO 850MB WIND FIELDS ARE VERY SIMILAR. FCST CHALLENGE WL BE AMOUNT OF MIXING...SOUNDINGS SHOW VERY FAVORABLE EAST TO SOUTHEAST FLW AT RUT WITH TOP OF THE MIX LAYER WIND VALUE OF 81 KNTS. THIS SUPPORTS GUSTS TO HURRICANE FORCE ALONG THE WESTERN SLOPES FROM DANBY/RUTLAND TO EAST MIDDLEBURY TO RIPTON TO UNDERHILL TO CAMBRIDGE. IN ADDITION...LIKE APRIL 2007 STRONG WINDS WL BE POSSIBLE ACRS THE NORTHEAST KINGDOM AND PARTS OF EASTERN/CENTRAL VT...AS DOWNSLOPE FLW OCCURS OFF THE WHITE MTNS IN NH. THESE WINDS WL HAVE THE POTENTIAL TO DOWN TREES AND POWERLINES...WITH AREAS OF POWER OUTAGES LIKELY BY MONDAY EVENING. AS SANDY APPROACHES THE MID ATLANTIC COAST...850 TO 500MB MOISTURE WL INCREASE FROM SOUTH TO NORTH ACRS OUR REGION ON MONDAY. BASED ON PROGGED RH AND UVVS FIELDS...I WOULD ANTICIPATE RAIN TO DEVELOP ACRS RUTLAND/WINDSOR COUNTIES BY 15Z MONDAY...AND EXPAND TO ALL OF VT AND MOST OF NORTHERN NY BY 00Z TUES. GIVEN...PROGGED MOVEMENT OF SYSTEM...ANTICIPATE HEAVIEST RAINFALL TO OCCUR SOUTH OF OUR CWA...WHERE BEST 850 TO 700MB FGEN FORCING AND MOISTURE CONVERGENCE OCCURS. STILL ANTICIPATING SE UPSLOPE AREAS TO RECEIVE 1 TO 3 INCHES BY MID WK...WITH MUCH LESS ACRS THE DOWNSLOPE REGIONS OF THE CPV/NEK AND PARTS OF THE WESTERN DACKS. I WOULD ANTICIPATE SOME RISES IN LOCAL WATERWAYS...BUT NO MAJOR OR WIDESPREAD FLOODING IS ANTICIPATED. SEE HYDRO SECTION BLW FOR FURTHER DETAILS. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 420 AM EDT SATURDAY...MONDAY NIGHT INTO TUESDAY WILL LIKELY SEE THE BIGGEST IMPACT FROM SANDY AS STRONG WINDS MOVE INTO THE AREA. BASED ON THE LATEST TRACK FROM THE NATIONAL HURRICANE CENTER...LANDFALL OF SANDY IS EXPECTED TO BE AROUND EXTREME SOUTHERN NEW JERSEY AND THIS WOULD FAVOR THE STRONGEST WINDS OVER THE NORTHERN ADIRONDACKS AND GREEN MOUNTAINS...ESPECIALLY ALONG THE WEST SLOPES. WINDS WOULD BE STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES...WHICH WOULD RESULT IN THE LOSS OF POWER. WINDS IN THESE AREAS SHOULD APPROACH 60 MPH GIVEN THE FAVORABLE DOWNSLOPE ORIENTATION TO THE WIND. WHAT WILL NEED TO BE MONITORED IS WHERE SANDY MAKES ACTUAL LANDFALL. ANY MORE NORTHERLY LANDFALL LOCATION WOULD CREATE A MORE FAVORABLE SETUP FOR WIDESPREAD STRONG WINDS ACROSS THE NORTH COUNTRY...NOT JUST ALONG THE WEST SLOPES. THIS WAS THE CASE WITH THE APRIL 16TH 2007 WIND EVENT ACROSS THE AREA AND THIS SITUATION WILL CONTINUE TO BE MONITORED. WITH RESPECT TO PRECIPITATION...GIVEN THE DOWNSLOPE COMPONENT TO THE WIND AND TRACK OF SANDY...RAINFALL MAY BE MORE CONFINED TO UPSLOPE REGIONS AND POINTS SOUTH...SO AT THIS TIME NO SIGNIFICANT PRECIPITATION IS EXPECTED. HOWEVER...GIVEN THE TROPICAL NATURE OF THE MOISTURE...THE POTENTIAL FOR SHARP RISES ON SMALLER RIVERS WILL NEED TO BE MONITORED. OTHERWISE...CIRCULATION CENTER WILL NOT MOVE EAST OF THE AREA UNTIL LATER ON FRIDAY...SCATTERED TO NUMEROUS SHOWERS WILL EXIST IN THE WEDNESDAY THROUGH FRIDAY TIME PERIOD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... THROUGH 18Z SUNDAY...MAINLY VFR ACROSS THE REGION AT THIS TIME WITH SOME AREAS OF MVFR CEILINGS. A NEARLY STATIONARY FRONTAL SYSTEM OVER THE EASTERN GREAT LAKES WILL REMAIN WEST OF THE REGION THROUGH THE PERIOD. VISIBLE SATELLITE LOOP SHOWING LOW CLOUDS WILL STREAM NORTHWARD THROUGH THE PERIOD...SO EXPECTING WIDESPREAD MVFR/IFR CEILINGS WITH FOG TO DEVELOP BETWEEN 02Z-06Z. EXPECTING IFR/MVFR CEILINGS TO LINGER THROUGH 18Z SUNDAY. SURFACE WINDS WILL BE LIGHT AND VARIABLE. OUTLOOK 18Z SUNDAY THROUGH THURSDAY...SANDY WILL BE APPROACHING THE REGION ON MONDAY...SO EXPECTING HIGH SURFACE WINDS TO DEVELOP ACROSS THE REGION ON MONDAY AND CONTINUE INTO TUESDAY...WITH AREAS OF LOW LEVEL WIND SHEAR POSSIBLE. ALSO EXPECTING PERIODS OF RAIN AND RAIN SHOWERS THROUGH THE PERIOD...ALONG WITH MVFR/IFR CONDITIONS. && .HYDROLOGY... SANDY WILL PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS OUR CWA ON MONDAY AFTN INTO TUESDAY...WITH TOTAL RAINFALL AMOUNTS BY WEDNESDAY BETWEEN 1 AND 3 INCHES. THE HIGHEST TOTALS WILL BE ACROSS THE SOUTHEAST UPSLOPE REGIONS FROM LUDLOW/KILLINGTON AREA TO STOWE/MORRISVILLE AND ACRS THE EASTERN DACKS. MEANWHILE...TOTALS WL BE BTWN 0.50" AND 1.0" ACRS THE CPV AND NEK...WHERE DOWNSLOPE FLW WL LIMIT OVERALL QPF. THESE TOTALS WL CAUSE SOME RISES ON LOCAL WATERWAYS...WITH SOME RIVERS POTENTIALLY APPROACHING ACTION/FLOOD STAGE BY TUES INTO WEDS. RIVERS WITH THE GREATEST POTENTIAL FOR REACHING ACTION OR MINOR FLOOD STAGE WOULD BE THE OTTER CREEK...DOG RIVER...MAD RIVER...AND AUSABLE RIVER IN NY. && .MARINE... HAZARDOUS BOATING CONDITIONS EXPECTED FOR MONDAY AND TUESDAY. GENERALLY LIGHT SOUTH TO SOUTHEAST WINDS WILL CONTINUE FOR TONIGHT AND SUNDAY WITH WAVES FROM 1 TO 2 FEET AT WORST. WEATHER CONDITIONS WILL REMAIN GENERALLY DRY WITH NO REESTRICTIONS IN VISIBILITY. CONDITIONS WILL DETERIORATE SUNDAY NIGHT WITH WINDS TURNING NORTHEASTERLY AND INCREASING TO 10 TO 20 KNOTS OVERNIGHT. WINDS INCREASE FURTHER ON MONDAY WITH 25 TO 35 KNOT NORTHEAST WINDS ANTICIPATED BY THE AFTERNOON. THIS WILL CREATE HAZARDOUS BOATING CONDITIONS WITH WAVES FROM 3 TO 5 FEET. ANY UNNECESSARY MARINE TRAVEL IS STRONGLY DISCOURAGED. RAIN WILL ALSO OVERSPREAD THE REGION BY THE AFTERNOON. THE WINDS WILL CONTINUE INTO MONDAY NIGHT...TURNING SOUTHEASTERLY OVERNIGHT. ON TUESDAY...STRONG SOUTHEAST WINDS FROM 20 TO 30 KNOTS ARE STILL ANTICIPATED THROUGH MUCH OF THE DAY...GRADUALLY ABATING TUESDAY NIGHT AND WEDNESDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...WGH SHORT TERM...TABER/LOCONTO LONG TERM...EVENSON AVIATION...WGH HYDROLOGY...WFO BTV MARINE...MUCCILLI
Hazardous weather outlook, Oct 27, 4:39 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 439 AM EDT SAT OCT 27 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-280845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 439 AM EDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL TODAY. ANY SHOWERS THIS AFTERNOON WILL MAINLY BE CONFINED TO THE SAINT LAWRENCE VALLEY OF NEW YORK WITH JUST A SLIGHT CHANCE OF SHOWERS FOR THE NORTHERN ADIRONDACKS AND CHAMPLAIN VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL BE THE MAIN IMPACT FROM SANDY. BASED ON ITS CURRENT TRACK AND EVENTUAL LANDFALL NEAR SOUTHERN NEW JERSEY...WINDY TO VERY WINDY CONDITIONS WILL DEVELOP OVER THE NORTH COUNTRY BEGINNING MONDAY AFTERNOON AND CONTINUE THROUGH TUESDAY MORNING. THE STRONGEST WINDS...50 TO 70 MPH...WILL BE MOST CONCENTRATED ALONG THE WEST SLOPES OF THE GREEN MOUNTAINS AND PORTIONS OF THE NORTHEAST KINGDOM. WINDS OF THIS MAGNITUDE WILL DOWN TREES AND POWER LINES...THUS POWER OUTAGES CAN BE EXPECTED. OVER THE REMAINDER OF THE NORTH COUNTRY...EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. IT IS IMPORTANT TO NOTE THAT ANY NORTHWARD SHIFT IN WHERE SANDY MAKES LANDFALL WOULD RESULT IN A GREATER THREAT OF EVEN STRONGER WINDS...AND THOSE WINDS WOULD IMPACT A MUCH LARGER AREA OF THE NORTH COUNTRY. THIS SITUATION WILL BE CLOSELY MONITORED. RAIN ASSOCIATED WITH SANDY WILL BECOME HEAVY AT TIMES MONDAY NIGHT AND TUESDAY WITH THE POTENTIAL FOR 1 TO 3 INCHES OF RAIN. THIS WOULD RESULT IN RISES ON AREA WATERWAYS AND INCREASE THE POTENTIAL FOR FLOODING...ESPECIALLY ON SMALLER RIVERS AND STREAMS. TAKE THE TIME THIS WEEKEND TO EXAMINE YOUR PROPERTY AND DETERMINE IF ANY ACTION SHOULD BE TAKEN TO PREPARE FOR STRONG WINDS AFFECTING YOUR SPECIFIC LOCATION. FOLLOW THIS WEATHER SITUATION CLOSELY! VISIT US AT WWW.WEATHER.GOV/BURLINGTON OR LISTEN TO NOAA WEATHER RADIO. YOUR LOCAL MEDIA IS ALSO A GOOD SOURCE FOR WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:15 PM EDT | Flood Watch | BTV | Clinton, Essex | 60 hr |
Nearby
High Wind Watches in Vermont, 2012High Wind Watches in New York, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.